Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 363, NWS Austin/San Antonio, TX

July 21, 2007Kinney County, Maverick County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 8:30 AM CDT for Kinney County, Maverick County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 21, 2007, 8:30 AM CDT (13:30 UTC)
Expired
Jul 21, 2007, 11:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Kinney County, TX, Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 26 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 10:50 AM CDTFLOODSpofford, TXHIGHWAY 1572 IS CLOSED IN KINNEY COUNTY DUE TO WATER OVER THE ROAD.
Jul 21, 11:11 AM CDTFLOOD10 E Brackettville, TXHIGHWAY 334 IS CLOSED NEAR THE COUNTY BORDER WITH UVADLE COUNTY AND HIGHWAY US 90 IS CLOSED FROM NEAR BRACKETTVILLE TO THE UVADLE COUNTY BORDER.
Jul 21, 11:12 AM CDTFLOOD20 Ne Eagle Pass, TXHIGHWAY 481 IS CLOSED AND NUMEROUS OTHER SMALL ROADS ARE CLOSED TO THE FLODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1336 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 211333
FFWEWX
TXC271-323-211630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 AM CDT SAT JUL 21 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...
  MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...QUEMADO...EL INDIO...EAGLE PASS...

* UNTIL 1130 AM CDT

* AT 821 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING 
  FROM THUNDERSTORMS OVER KINNEY AND MAVERICK COUNTIES. RAINFALL 
  RATES WERE ESTIMATED AT 2 TO 4 INCHES AN HOUR NORTHWEST OF ALAMO
  VILLAGE AND FROM SPOFFORD SOUTHWARD TO EAST OF EAGLE PASS. MOVEMENT
  WAS NORTH AT 15 MPH. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO
  VILLAGE.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
      2821 10012 2821 10022 2826 10029 2848 10038
      2850 10034 2854 10042 2859 10040 2866 10050
      2882 10055 2892 10065 2908 10066 2917 10078
      2924 10080

$$
2 follow-up statements
000 
WGUS74 KEWX 211430
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT SAT JUL 21 2007

TXC271-323-211630-
KINNEY TX-MAVERICK TX-
928 AM CDT SAT JUL 21 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
MAVERICK AND KINNEY COUNTIES...

AT 920 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MAVERICK AND
KINNEY COUNTIES. RAINFALL RATES WERE ESTIMATED AT 2 TO 3 INCHES AN
HOUR ACROSS KINNEY COUNTY. MOVEMENT WAS NORTHWEST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOFFORD...
QUEMADO...BRACKETTVILLE AND ALAMO VILLAGE.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
      2821 10012 2821 10022 2826 10029 2848 10038
      2850 10034 2854 10042 2859 10040 2866 10050
      2882 10055 2892 10065 2908 10066 2917 10078
      2924 10080

$$
000 
WGUS74 KEWX 211457
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 AM CDT SAT JUL 21 2007

TXC271-323-211630-
KINNEY TX-MAVERICK TX-
952 AM CDT SAT JUL 21 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
MAVERICK AND KINNEY COUNTIES...

AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS ACROSS MAVERICK
AND KINNEY COUNTIES. RAINFALL RATES WERE ESTIMATED AT 2 TO 3 INCHES
AN HOUR. MOVEMENT IS NORTHWEST AT 15 MPH.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOFFORD...
QUEMADO...BRACKETTVILLE AND ALAMO VILLAGE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
      2821 10012 2821 10022 2826 10029 2848 10038
      2850 10034 2854 10042 2859 10040 2866 10050
      2882 10055 2892 10065 2908 10066 2917 10078
      2924 10080

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:59 AM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 21, 6:59 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 AM CDT SAT JUL 21 2007

.AVIATION...
CIGS AOB 1000 FT THRU 15Z WITH MVFR VSBYS FROM PATCHY
FOG/HAZE AND LIGHT RAIN WITH SCT SHRA AND TSRA.  CIGS
1 THSD TO 2 THSD BKN TO OVC AFTER 15Z WITH OCNL SHRA
AND TSRA. CIGS 3 THSD TO 6 THSD BKN FROM 19Z TO 03Z
WITH SCT SHRA AND TSRA. CIGS LOWERING AGAIN TO AROUND
1 TO 2 THSD BKN BY 04Z TO 06Z AND BECOMING CIGS 800 TO
1200 FT OVC FROM 07Z TO 12Z.

&&

.PREV DISCUSSION... /ISSUED 318 AM CDT SAT JUL 21 2007/

..WET AND DANGEROUS WEATHER PATTERN WILL CONTINUE THIS WEEKEND...

DISCUSSION...
PERIODS OF RAIN...HEAVY AT TIMES...WILL CONTINUE THROUGH AT LEAST
SATURDAY NIGHT ACROSS SOUTH CENTRAL TEXAS. WIDESPREAD SHOWERS WITH
EMBEDDED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MOST OF THE
REGION TODAY BEFORE DECREASING AFTER SUNSET. GROUNDS ARE ALREADY
THOROUGHLY SATURATED FROM RAINFALL THE PAST FEW DAYS (RECORDED
OVER 8 INCHES YESTERDAY HERE AT THE OFFICE) SO ANY ADDITIONAL RAIN
WILL BE QUICK TO RUNOFF. GIVEN THIS SCENARIO...THE FLASH FLOOD
WATCH WILL BE EXTENDED LATER THIS MORNING. WILL LIKELY SEE
WIDESPREAD RAINFALL TOTALS REACHING 3 TO 4 INCHES BY SATURDAY
NIGHT...WITH LOCALLY HIGHER AMOUNTS OF 6 TO 8 INCHES POSSIBLE
BEFORE MIDNIGHT.

THE RAIN THREAT WILL SHIFT TO THE WESTERN HALF OF THE CWA DURING
THE EVENING...WITH ONLY ISOLATED ACTIVITY EXPECTED ACROSS THE
EASTERN HALF AFTER MIDNIGHT. SUNDAY LOOKS A LITTLE DRIER AS
RIDGING ALOFT BUILDS INTO THE REGION. WILL STILL SEE SOME SHOWERS
AND THUNDERSTORMS ON SUNDAY...BUT WILL BE VERY DEPENDENT UPON
DIURNAL HEATING. DRIER PATTERN WILL PERSIST THROUGH THE BEGINNING
OF THE WEEK...BUT THE EASTERN HALF OF THE CWA WILL STILL CARRY AT
LEAST SLIGHT CHANCE POPS. THE POSSIBILITY OF SCATTERED SHOWERS
DEVELOPING MAINLY DURING THE DAYTIME WILL CONTINUE THROUGH THIS
TIME FRAME DUE TO SOUTHEAST WINDS AT THE SURFACE...NORTH WINDS
ALOFT...AND MOIST UNSTABLE AIR THROUGH THE MID LEVELS.

THE RAIN CHANCES WILL BEGIN TO INCREASE AGAIN BY MID-WEEK AS THE
UPPER RIDGES INFLUENCES WEAKEN ACROSS SOUTH CENTRAL TEXAS. THIS
WILL LEAD TO A RENEWED POSSIBILITY OF FLASH FLOODING LATE IN THE
WEEK.

TEMPERATURES TODAY WILL CONTINUE TO BE ABOUT 10 DEGREES BELOW NORMAL
DUE TO THE RAINY AND OVERCAST CONDITIONS. A SLIGHT WARMING TREND
IS EXPECTED LATE THIS WEEKEND...BUT DAYTIME HIGHS STILL LOOK TO BE
3 TO 5 DEGREES BELOW MID JULY NORMALS THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              82  71  92  73  93 /  70  20  40  20  20
AUSTIN BERGSTROM INTL AIRPORT  82  70  92  70  91 /  70  20  40  20  20
DEL RIO INTL AIRPORT           83  73  93  75  93 / 100  60  20  10  10
SAN ANTONIO INTL AIRPORT       82  72  91  73  93 /  70  20  30  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

25/08
Hazardous weather outlook, Jul 21, 5:26 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
526 AM CDT SAT JUL 21 2007

TXZ171>173-183>194-202>209-217>225-228-221100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
526 AM CDT SAT JUL 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT.  OCCASIONAL RAIN WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY
THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY.  LOCALLY HEAVY RAIN IS LIKELY.  THIS WILL LEAD TO
LOCALIZED FLOODING OF FLOOD PRONE AREAS...ON ROADS AND
AT LOW WATER CROSSINGS.  WHEN WATER COVERS THE ROAD...
TURN AROUND DONT DROWN.

.DAY TWO SUNDAY...
A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS
WILL LEAD TO A CHANCE FOR MAINLY DAYTIME SHOWERS AND
THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SUNDAY...DIMINISHING
BY THE EVENING HOURS.  SOME LOCALLY HEAVY RAIN IS POSSIBLE.

DAY THREE...MONDAY...
THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE
WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND
THUNDERSTORMS OVER THE EAST PART OF THE AREA.

.DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY
DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 21, 7:55 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT SAT JUL 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND GST     SEGUIN                  29.58N 97.97W
07/21/2007  U0 MPH           GUADALUPE          TX   PUBLIC

&&

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:50 PM CDTRiver Flood WarningEWXCaldwell, Gonzales60 hr
Jul 20, 8:50 PM CDTRiver Flood WarningEWXGonzales4 days
Jul 20, 8:50 PM CDTRiver Flood WarningEWXDeWitt10 days
Jul 21, 1:25 AM CDTFlash Flood WarningEWXBandera, Medina4 hr
Jul 21, 1:38 AM CDTFlash Flood WarningEWXCaldwell, Comal, Guadalupe, Hays4 hr
Jul 21, 1:59 AM CDTFlash Flood WarningEWXDeWitt, Gonzales4 hr
Jul 21, 2:15 AM CDTFlash Flood WarningEWXUvalde4 hr
Jul 21, 3:35 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 21, 3:41 AM CDTFlash Flood WarningEWXKendall4 hr
Jul 21, 5:03 AM CDTRiver Flood WarningEWXHays6 hr
Jul 21, 5:38 AM CDTFlash Flood WarningEWXBandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more4 hr
Jul 21, 6:32 AM CDTRiver Flood WarningEWXUvalde28 hr
Jul 21, 7:21 AM CDTFlash Flood WarningEWXEdwards, Gillespie, Kerr4 hr
Jul 21, 7:21 AM CDTFlash Flood WarningEWXEdwards, Gillespie, Kerr, Real4 hr
Jul 21, 9:12 AM CDTRiver Flood WarningEWXBexar60 hr
Jul 21, 9:12 AM CDTRiver Flood WarningEWXBexar49 hr
Jul 21, 9:38 AM CDTFlash Flood WarningEWXBandera, Medina, Uvalde3 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde5 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde25 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde5 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde25 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXUvalde17 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXMedina11 hr
Jul 21, 10:05 AM CDTRiver Flood WarningEWXMedina4 days
Jul 21, 11:10 AM CDTFlash Flood WarningEWXEdwards, Kerr, Real110 min
Jul 21, 11:11 AM CDTRiver Flood WarningEWXBandera9 hr
Jul 21, 11:17 AM CDTFlash Flood WarningEWXKinney, Maverick3 hr
Jul 21, 1:01 PM CDTFlash Flood WarningEWXEdwards119 min
Jul 21, 1:03 PM CDTRiver Flood WarningEWXKerr6 hr
Jul 21, 2:29 PM CDTRiver Flood WarningEWXBlanco5 hr
Jul 21, 6:40 PM CDTRiver Flood WarningEWXBexar, Guadalupe16 hr
Jul 21, 6:52 PM CDTFlash Flood WarningEWXKinney, Maverick4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.